MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48487480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 3 weeks following the initial surgery, an es2 integrated blade screw and mantis straight rod fractured post-operatively.Revision surgery has been performed.This record represents the mantis straight rod.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: d.9.And h.3.Have been corrected to reflect that the device was not received.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.While the rod was not returned, the screw was returned with the tulip disengaged from the screw shank.The tulip locking ring was deformed.The shank bulb had a deep and angled rod indentation, indicative of tulip angulation and overtightening.There is also a sharp angulation midway through the shank bulb indentation, indicating that rod tightening was performed at least twice at tulip head/rod over angulation and tulip head/rod severe over angulations.The most likely cause of fracture in rod is excess stress on the rod due to overtightening of the blocker and sharp angulation within tulip head.H3 other text : device was not returned.

Brand Name
MANTIS LONG CONSTRUCT HEX STRAIGHT ROD 6.0 X 480MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11069527
Report Number0009617544-2020-00211
Device Sequence Number16958999
Product Code NKB
UDI-Device Identifier04546540671837
UDI-Public04546540671837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48487480
Device Catalogue Number48487480
Device Lot NumberV48
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;